# SDR AU510001820

- Difficulty date: January 9, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Mooney M20C
- Engine: Lyc O360A1D
- Propeller: Hartzl HCC2YK1
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Corroded
- Location: Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MOD REPAIR, NUMEROUS DEFECTS FOUND RELATING MAINLY TO CORROSION IN WING & ATTACH STRUCTURE.  FOLLOWING DEFECTS FOUND,  EXFOLIATION OF EXTRUSIONS ON REAR SPAR CAPS IN BOTH W/W.  CNTR SECTION OF 1 PIECE WING OPENED UP FOR INSPECT & REVEALED OLD FIBERGLASS TYPE INSULATION & 2 DEAD RATS.  CLEANING THIS AREA REVEALED SEVERE EXFOLIATION OF EXTRUSIONS AROUND LT MAIN SPAR ATTACHMENT FITTING.  REMOVAL OF WING TO FURTHER ASSESS VIABILITY OR REPAIR & REVEALED MORE CORROSION OF STEEL FRAME AT WING ATTACHMENT FITTINGS AND FUSELAGE STR`S EXFOLIATING AT ATTACHMENT TO STEEL TUBE FRAME.  WING ATTACHMENT BOLTS SEVERELY RUSTED & BOLTS AND LOCKWIRE WERE STILL PAINTED BLUE FROM PREVIOUS PAINT JOB TO A/C SOME YEARS PRIOR.
